Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Locally compact semigroups in which a subgroup with compact complement is dense


Author: Karl Heinrich Hofmann
Journal: Trans. Amer. Math. Soc. 106 (1963), 19-51
MSC: Primary 22.05
DOI: https://doi.org/10.1090/S0002-9947-1963-0144319-2
MathSciNet review: 0144319
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Topologie générale. I, II, Eléments de Mathématique, Actualités Sci. Ind. No. 1142, 1951 = No. 858, 1940.
  • [2] E. Cartan, Oevres complètes, Part 1, Vols. 1, 2, Paris, 1952.
  • [3] H. Chu, A characterisation of integer groups and real groups, Duke Math. J. 28 (1961), 57-77. MR 0125173 (23:A2478)
  • [4] R. Ellis, A note on the continuity of the inverse, Proc. Amer. Math. Soc. 8 (1957), 372-373. MR 0083681 (18:745d)
  • [5] H. Freudenthal, La structure des groupes à deux bouts et des groups triplement transitifs, Indag. Math. 13 (1951), 288-294. MR 0044532 (13:432e)
  • [6] K. H. Hofmann, Lokalkompakte zusammenhängende topologische Halbgruppen mit dichter Untergruppe (und erratum), Math. Ann. 140 (1960), 22-32 (resp. Math. Ann. 140 (1960), 442). MR 0123631 (23:A956)
  • [7] K. H. Hofmann and P. Mostert, Splitting in topological groups, Mem. Amer. Math. Soc. No. 43 (to appear). MR 0151544 (27:1529)
  • [8] G. Horne, Real commutative semigroups in the plane, Pacific J. Math. 11 (1962), 981-997.
  • [9] K. Iwasawa, On some types of topological groups, Ann. of Math. (2) 50 (1949), 507-557. MR 0029911 (10:679a)
  • [9a] -, Topological groups with invariant neighborhoods of the identity, Ann. of Math. (2) 54 (1951), 345-348. MR 0043106 (13:206c)
  • [10] J. L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 0070144 (16:1136c)
  • [11] D. Montgomery and L. Zippin, Topological transformation groups, Interscience, New York, 1955. MR 0073104 (17:383b)
  • [12] P. S. Mostert, Plane semigroups, Trans. Amer. Math. Soc. 103 (1962), 320-328. MR 0137779 (25:1228)
  • [13] P. S. Mostert and A. Shields, Semigroups with identity on a manifold, Trans. Amer. Math. Soc. 91 (1959), 380-389. MR 0105463 (21:4204)
  • [14] -, On a class of semigroups on $ {E_n}$, Proc. Amer. Math. Soc. 7 (1956), 729-734.
  • [15] M. A. Naimark, Normed rings, Moscow, 1955. MR 0090786 (19:870d)
  • [16] L. S. Pontrjagin, Topological groups, Moscow, 1954.
  • [17] A. Weil, L'intégration dans les groupes topologiques et des applications, Actualités Sci. Ind. No. 1145, 1951 = No. 869, 1940.
  • [18] L. Zippin, Two-ended topological groups, Proc. Amer. Math. Soc. 1 (1950), 309-315. MR 0036241 (12:78a)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.05

Retrieve articles in all journals with MSC: 22.05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1963-0144319-2
Article copyright: © Copyright 1963 American Mathematical Society

American Mathematical Society